helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Followers 0
BillBRNC

Would This Be Too Pushy?

11 posts in this topic

My wife is a family doctor, and she knows my neurologist well. I started with a half 25/100 3 times a day for a week, with no problems and no benefits to speak of. My wife called the neuro last Thursday, and he agreed to go up to one full 25/100 3 times a day. Now, sill no problems, but I've notices some minimal benefits for a couple hours after each pill, plus I can pee nicely and that is great. Anyway, would you guys think it pushy for me my wife to call the neuro today to get him to up the dosage to two pills of 25/100 3 times a day. My next real appointment is two months off. I know if I'm having any adverse reactions, plus my wife would notice for sure. Opinions? Thanks.

Share this post


Link to post
Share on other sites

A couple of thoughts, Bill. First, one week is a very short time to evaluate the dose of C/L. I would probably go at least another week or two before increasing it. Also, if you do decide to increase, I wonder about increasing by 1/2 pill, rather than to double the dose right away. I would worry about nausea and dyskinesia. Good luck, whatever you decide. Adrienne

1 person likes this

Share this post


Link to post
Share on other sites

I agree with swamper, took me a two months to get up to 1.5 pills of 25/100 C/L 3 times a day. Go slow, I like you wanted it all at once, but you body and brain need to adjust to medication.

 

Good luck

Share this post


Link to post
Share on other sites

i agree with swamper and adams234, take it slower.....it needs time to work.  it is a strong med., and it helped me immensely, but it was the only one i worried about starting, waited a few days, then took it as recommended.  didn't have the nausea i was most afraid of ( HATE nausea more than even the pain i am in ), and it took awhile to start working as it was supposed to do, but eventually did help me a lot.       give it time is my thought.   best, lu states

1 person likes this

Share this post


Link to post
Share on other sites

Thanks for the replies. I appreciate the information. I was just wondering because the dosage information in the Sinemet labeling calls for much more aggressive process, but I also read of the extreme importance of going slow and close monitoring. Thanks again. Bill. By the way, it sure is cold up here today.

Share this post


Link to post
Share on other sites

Come to Rochester New York. Tonight is 18F degrees  with a wind chill of 0.  Yesterday was 65.

 

Got love this time of year up north

1 person likes this

Share this post


Link to post
Share on other sites

Wife called as she had already spoken with neurologist. The neuro guy upped the dose to 1.5 pills 3 times a day. He wants to wait to move up to 2 pills, how long I don't know. Oddly, even though I've had some positive response to the half dose and while dose over the past two week, the neuro was surprised I had not had a greater response. I think reduced pain, stiffness, shuffling, better peeing, and the other albeit minor stuff was pretty good considering how minimal the dose and short the time. Keeping fingers crossed.

Share this post


Link to post
Share on other sites

My MDS told me that 6 pills per day is about where the body begins to produce dyskenesia symptoms, FWIW....

Share this post


Link to post
Share on other sites

My MDS told me that 6 pills per day is about where the body begins to produce dyskenesia symptoms, FWIW....

 

 That sounds about right. When I cut from 10 pills a day to 6 the dystonia and dyskenesia largely disappeared...

Share this post


Link to post
Share on other sites

Bill, sounds like you are getting it dialed in.

 

Adjust and wait to see how it goes is good.

 

The pee factor! Nothing helped my bladder until I got the dosage of Sinemet dialed in. 

 

No magic number for dyskenesisa.  Dystonia was something I lived with for years, wasn't until I had gotten on Sinemet did I realize that cramping was something different. Best part is with DBS (GPi) it just isn't occuring. Still dialing in settings as I have some tremor on right hand, zilch none on left.  Still working on DBS settings.

Share this post


Link to post
Share on other sites

Well, with the added half pill last night, I felt sick, tired and just went to bed. Got up this morning feeling better than I have in a long time. No muscle tightness, cramp, and baby steps and knee issues. A little soreness in butt, but not much, and no upset stomach or any sense of ill. Took my morning dose of one and one-half pills and still feel the same. Neuro told my wife to raise me to two full pills in a week next Friday if I've had no side effects and have definitely felt solid improvement with the one and one-half dose. Then that's it for a couple months. When I see neuro next, he will decide then about the night time issue. The neuro sees 2 pills 3 times a day (possibly a night fix too) to be close to as high as he goes with Lewy Bodies, since it isn't actually Parkinson's. Anyway, fingers crossed for today and tomorrow. Still peeing just fine, too.

Edited by BillBRNC

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0